Ohio, 2001

Damaging Winds in Ohio, June 21, 2001

June 21, 2001 · NWS PBZ · 6 events in 5 counties and zones

6 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 21, 3:00 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 21, 3:00 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
400 PM EDT THU JUN 21 2001

UPDATING FOR SPC WATCH.

INSTABILITY FROM YESTERDAY STILL IN PLACE OVER CWA BRINGING CHANCE
OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT.  STORMS TONIGHT
COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL...WILL HAVE TO MONITOR
SOUTHERN PORTION OF CWA BECAUSE OF HEAVY RAIN THERE YESTERDAY.
GUIDANCE INDICATED WINDS SHIFTING TO WEST MIDDAY FRIDAY.  BY
SATURDAY PRECIP SHOULD BE TO OUR SOUTH AND EAST WITH SOME CLEARING.
A DISTURBANCE MAY EFFECT SOUTHEASTERN ZONES ON SUNDAY AND MONDAY BUT
REST OF CWA SHOULD REMAIN DRY.  SEASONABLE TEMPERATURES CAN BE
EXPECTED INTO NEXT WEEK WITH GENERALLY DRY CONDITIONS AS HIGH BUILDS
INTO AREA.

JMP

PIT   65  77  60  75 /  60  30  30   0
HLG   65  77  59  75 /  60  40  30   0
MGW   65  79  60  75 /  60  40  30  10
ZZV   65  75  57  77 /  70  40  30   0
PHD   64  74  56  75 /  70  30  30   0
FKL   63  73  56  71 /  70  40  30   0
DUJ   62  71  57  70 /  60  50  30   0
LBE   65  77  59  74 /  60  30  20   0
BTP   65  76  59  74 /  70  40  30   0
IDI   63  74  58  72 /  50  40  30  10
ODM   58  73  54  66 /  50  50  30  20

.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT THURSDAY FOR ZONES
OHZ039>041...OHZ048>049...OHZ057>058...OHZ068.

PA...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT THURSDAY FOR ZONES
PAZ007...PAZ013.

&WV...NONE.

In the hours before

Special weather statement, Jun 21, 2:50 PM EST, 2 hours 35 minutes before
OHZ039>041-048-049-057-058-068-PAZ007-013-220200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
350 PM EDT THU JUN 21 2001

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT THURSDAY
EVENING
FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  LAWRENCE        MERCER

IN OHIO...

  CARROLL         COLUMBIANA      COSHOCTON       GUERNSEY
  HARRISON        MUSKINGUM       NOBLE           TUSCARAWAS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Guernsey

When
June 21, 5:25 PM EST
Where
Guernsey County, Cambridge
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
40.033, -81.600

Thunderstorm winds downed several large tree limbs.

Thunderstorm Wind, Monroe

When
June 21, 5:55 PM EST
Where
Monroe County, Lewisville
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.767, -81.217

Thunderstorm winds downed several trees.

Thunderstorm Wind, Harrison

When
June 21, 6:00 PM EST
Where
Harrison County, Cadiz
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
40.267, -81.000

Thunderstorm winds downed a large tree.

Thunderstorm Wind, Belmont

When
June 21, 6:10 PM EST to 6:20 PM EST
Where
Belmont County, Powhatan Pt
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.867, -80.817

Thunderstorm winds downed several trees across the southeastern portion of the county, including Powhatan Point and Shadyside.

Thunderstorm Wind, Monroe

When
June 21, 6:15 PM EST
Where
Monroe County, Beallsville
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.850, -81.033

Thunderstorm winds downed several trees.

Thunderstorm Wind, Carroll

When
June 21, 6:18 PM EST
Where
Carroll County, Kilgore
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
40.467, -81.000

Thunderstorm winds downed several large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251590, 5251591, 5251592, 5251593, 5251594, 5251595.